Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Mar 11, 2011, 4:10 AM CST for 13 counties in Texas. It took effect at Mar 11, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 4:10 AM CST (10:10 UTC)
- In effect from
- Mar 11, 2011, 12:00 PM CST
- Expired
- Mar 11, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3583 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WWUS84 KCRP 111010 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 410 AM CST FRI MAR 11 2011 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON FOR SOUTH TEXAS... .LOW PRESSURE DEVELOPING IN THE FRONT RANGE OF THE ROCKIES WILL RESULT IN BREEZY CONDITIONS ACROSS SOUTH TEXAS ON FRIDAY. DESPITE THE STRONG SOUTHERLY TO SOUTHEASTERLY WINDS...AFTERNOON HUMIDITY VALUES ARE FORECAST TO BECOME CRITICALLY LOW. ALTHOUGH SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW THE 25 MPH CRITERION...GUSTS MAY BECOME FREQUENT OVER PORTIONS OF SOUTH TEXAS WHICH MAY RESULT IN RED FLAG CONDITIONS OVER THE COASTAL BEND AND THE BRUSH COUNTRY. TXZ245-247-111115- /O.CAN.KCRP.FW.A.0003.110311T1800Z-110311T2300Z/ ARANSAS-CALHOUN- 410 AM CST FRI MAR 11 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE FIRE WEATHER WATCH. SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO AROUND 15 MPH WITH GUSTS TO BELOW 25 MPH THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 40 PERCENT IN THE AFTERNOON. THE COMBINATION OF THESE RELATIVE HUMIDITY AND WIND CONDITIONS WILL RESULT IN A CONTINUED ELEVATED FIRE DANGER THREAT FOR THE NORTHERN COASTAL BEND. RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THIS AFTERNOON AND EARLY EVENING THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. $$ TXZ229>234-239>244-246-112015- /O.UPG.KCRP.FW.A.0003.110311T1800Z-110311T2300Z/ /O.NEW.KCRP.FW.W.0006.110311T1800Z-110312T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- 410 AM CST FRI MAR 11 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON. AFTERNOON HUMIDITY VALUES WILL DROP TO 30 TO 35 PERCENT ACROSS THE COASTAL PLAINS AND 12 TO 25 PERCENT ACROSS THE BRUSH COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THIS AFTERNOON THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ TMT
1 follow-up statement
484 WWUS84 KCRP 112020 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 220 PM CST FRI MAR 11 2011 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON FOR SOUTH TEXAS... .LOW PRESSURE DEVELOPING IN THE FRONT RANGE OF THE ROCKIES WILL RESULT IN BREEZY CONDITIONS ACROSS SOUTH TEXAS THROUGH THE EVENING. AFTERNOON RELATIVE HUMIDITY VALUES ARE FORECAST TO BE CRITICALLY LOW OVER THE COASTAL PLAINS AND BRUSH COUNTRY. ALTHOUGH SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW THE 25 MPH CRITERION...GUSTS TO 25 MPH MAY BECOME FREQUENT OVER PORTIONS OF SOUTH TEXAS WHICH SHOULD RESULT IN RED FLAG CONDITIONS OVER THE COASTAL BEND AND THE BRUSH COUNTRY. TXZ229>234-239>244-246-120000- /O.CON.KCRP.FW.W.0006.000000T0000Z-110312T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- 220 PM CST FRI MAR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON. AFTERNOON HUMIDITY VALUES WILL DROP TO 30 TO 40 PERCENT ACROSS THE COASTAL PLAINS AND 12 TO 25 PERCENT ACROSS THE BRUSH COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THIS AFTERNOON THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ZF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 10, 11:45 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 10, 11:45 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1145 PM CST THU MAR 10 2011
.DISCUSSION...DID A REAL QUICK UPDATE FOR THE COASTAL COUNTIES FOR
TEMPERATURES AS FORECAST LOWS HAVE BEEN REACHED IN A FEW AREAS.
GRIDDED PRODUCTS AND ZFP OUT.
&&
.PREV DISCUSSION... /ISSUED 1129 PM CST THU MAR 10 2011/
DISCUSSION...SEE 06Z AVIATION DISCUSSION.
AVIATION...SURFACE RIDGE MOVING INTO THE WESTERN GULF WILL BRING
SOUTHERLY WINDS TO ENTIRE AREA...WITH WINDS INCREASING BY LATE
MORNING ALL AREAS AND BECOMING GUSTY AS SURFACE LOW DEVELOPS AND
DEEPENS OVER THE LEE OF THE ROCKIES. STARTING OF THE INVERSION AOA
SUNSET SHOULD TAPER WIND GUSTS BUT SOUTHERLY WINDS AOA 11 KNOTS
SHOULD CONTINUE. OTHER THAN SOME CIRRUS COMING IN TOMORROW AND
SOME SCATTERED SC NEAR THE COAST AFTER 12/00Z...RELATIVELY QUIET
TAF FORECAST.
PREV DISCUSSION... /ISSUED 911 PM CST THU MAR 10 2011/
DISCUSSION...ADJUSTED TEMPERATURES (DOWN) MAINLY OVER THE INLAND
AREAS...BASED ON CURRENT TEMPERATURES AND DEW POINTS. WINDS ARE
AND ARE NOT EXPECTED TO BE AS STRONG AS LAST NIGHT...SO
TEMPERATURES OVER INLAND LOCATIONS SHOULD BE ABLE TO BOTTOM OUT
SOME MORE...ESPECIALLY SINCE DEW POINTS ARE SEVERAL DEGREES LOWER.
OTHERWISE NOT MUCH GOING ON SO NOT MUCH TO CHANGE AT THIS TIME.
MARINE FORECAST FINE FOR NOW. GRIDDED PRODUCTS AND ZFP OUT...CWF
TO FOLLOW SHORTLY.
FIRE WEATHER...NEW NAM MODEL STILL KEEPING WINDS BELOW RED FLAG
CRITERION ON FRIDAY...AND NAM-MOS GOING A TAD LOWER TOO.
THUS...WILL NOT RAISE TO RED FLAG WARNING YET...AS IT APPEARS THAT
IF CONDITIONS ARE MET FOR FRIDAY THEY WILL HAVE TO BE IN
FREQUENT GUSTS. WILL LET MID SHIFT LOOK AT NEW GFS/CANADIAN/ECMWF
TO SEE IF RFD SUFFICIENT OR IF RED FLAG CONDITIONS WILL BE MET AND
WARNING REQUIRED (LOOKS MORE LIKE THE FORMER NOW BUT COULD BE
CLOSE WITH GUSTS).
PREV DISCUSSION... /ISSUED 509 PM CST THU MAR 10 2011/
DISCUSSION...SEE AVIATION SECTION BELOW.
AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH FRI. HIGH PRESSURE
WILL MOVE E WITH A SE FLOW DVLPG AND STRENGTHENING BY FRI
AFTERNOON...WITH GUSTS RANGING FROM 20-25KT.
PREV DISCUSSION... /ISSUED 303 PM CST THU MAR 10 2011/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE CENTER OF THE
SURFACE HIGH PRESSURE WILL MOVE EAST OVERNIGHT AND BE LOCATED NEAR
LOUISIANA BY 12Z ON FRIDAY. THIS WILL CAUSE NE WINDS THIS EVENING
TO VEER TO THE SE OVERNIGHT WITH LIGHT ONSHORE FLOW. ANOTHER NIGHT OF
CLEAR SKIES AND CALM WINDS WILL RESULT IN LOWS IN THE MID 40S
TONIGHT. NO FOG IS EXPECTED OVERNIGHT AS THE SURFACE MOISTURE IS
LIMITED. EXPECT INCREASING SE WINDS AND WARMER HIGHS OVER THE CWA
ON FRIDAY AFTERNOON AS SURFACE LOW PRESSURE SYSTEM DEEPENS OVER
THE SOUTHERN PLAINS. THE COMBINATION OF SUSTAINED WINDS AROUND 20
KNOTS WITH 10-TO-40 PERCENT RH VALUES DURING THE AFTERNOON WILL
CREATE AN ELEVATED FIRE DANGER. WILL KEEP THE FIRE WEATHER WATCH
GOING FOR FRIDAY AFTERNOON. LATER SHIFTS MAY UPGRADE TO A RED
FLAG WARNING IF STRONGER WINDS ARE EXPECTED. DEWPOINTS WILL
GRADUALLY INCREASE INTO THE 50S ALONG THE COASTAL PLAIN BY LATE
AFTERNOON. LOWS ON FRIDAY NIGHT WILL BE WARMER DUE TO THE
INCREASED LOW LEVEL MOISTURE. THE NAM AND GFS BOTH FORECAST A 30
KNOT LLJ ON FRIDAY NIGHT WHICH SHOULD PREVENT FOG FORMATION.
LONG TERM (SATURDAY THROUGH THURSDAY)...MAIN CHALLENGE IN THE LONG
TERM WILL BE MODELS HANDLING OF SHORTWAVE OUT OF THE PLAINS SUNDAY
AND INTO THE MISSISSIPPI RIVER VALLEY MONDAY...AND HOW FAR SOUTH
CORRESPONDING COLD FRONT MAKES IT ON MONDAY. AHEAD OF THE
SYSTEM...WILL SEE A GRADUAL MOISTENING OF THE LOWER LEVELS BENEATH
INVERSION OVER THE WEEKEND WITH BREEZY CONDITIONS CONTINUING ON
SATURDAY ACROSS PORTIONS OF THE COASTAL BEND AND EASTERN BRUSH
COUNTRY. NOT ALL THAT IMPRESSED WITH PRECIP CHANCES SUNDAY AND
TRIMMED POPS BACK TO ONLY 10 PERCENT. LOWS WILL MODIFY BACK INTO THE
UPPER 50S AND EVENTUALLY 60S THROUGH THE WEEKEND AND INTO MONDAY
MORNING...WITH HIGHS REMAINING IN THE 70S AND 80S...AND HUMIDITY
VALUES INCREASING.
REGARDING SHORTWAVE TROUGH...ECMWF AND NOW THE GEM ARE NOW
INDICATING AS THE SHORTWAVE EXITS THE PLAINS IT WILL DEEPEN MOVING
INTO THE LOWER MISSISSIPPI RIVER VALLEY...AND THUS BRING A COLD
FRONT NEAR OUR NORTHERN CWA MONDAY/MONDAY NIGHT...AND THEN WASHING
IT OUT TUESDAY. THE GFS IS NOW THE OUTLIER BUT HAS BEEN CONSISTENT
WITH A MORE ZONAL PATTERN AND THE FRONT REMAINING WELL NORTH OF THE
AREA. WILL SIDE SLIGHTLY CLOSER TO THE ECMWF/GEM/ECM ENSEMBLE
SOLUTION AND SHOW THE FRONT CLOSER TO THE NORTHERN AREA ON
MONDAY/MONDAY NIGHT THAN IS INDICATED BY GFS. ECMWF DOES DHOW THE
CAP ERODING...WHILE THE GFS WEAKENS IT TO SOME DEGREE WITH MOISTURE
DEPTH INCREASING. THERE IS MODEST SYNOPTIC SCALE FORCING THAT DOES
COME ACROSS THE CWA MONDAY (EVEN WITH A COMPROMISED SOLUTION) AND
WITH THE FRONT IN THE VICINITY AND CAP ERODING THINK A CONTINUATION
OF A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MONDAY IS
WARRANTED.
FRONT...WHEREVER IT ENDS UP...DOES WASH OUT TUESDAY AND A QUICK
RETURN FLOW SETS UP MIDWEEK. PERIODS OF MOSTLY CLOUDY AND HUMID
CONDITIONS WITH ABOVE NORMAL TEMPS WILL PREVAIL TUESDAY THROUGH
THURSDAY...ALONG WITH A PERSISTENT SOUTH TO SOUTHEAST FLOW. WILL
KEEP FORECAST DRY FOR NOW BEYOND MONDAY.
MARINE...SE WINDS WILL BE 15 TO 20 KNOTS OVER THE COASTAL WATERS
ON FRIDAY AFTERNOON ASSOCIATED WITH INCREASING ONSHORE FLOW. THE
NAM AND GFS FORECAST THE LLJ TO STRENGTHEN TO 35 KNOTS ON FRIDAY
NIGHT WHICH WILL LIKELY RESULT IN SCA CONDITIONS IN THE OFFSHORE
COASTAL ZONES.
FIRE WEATHER...MAY CONCERN ON FRIDAY AFTERNOON IS THE BREEZY SE
WINDS ALONG WITH VERY LOW RELATIVE HUMIDITY VALUES...ESPECIALLY
ALONG THE WEST RIO GRANDE PLAINS. WHILE RH VALUES ARE LOW ENOUGH
TO WARRANT AN RFW...WINDS ARE EXPECTED TO BE JUST BELOW THE
THRESHOLD. THUS...WILL KEEP IN THE CURRENT FIRE WEATHER WATCH AND
LATER SHIFTS MAY UPGRADE TO AN RFW IF WINDS ARE LATER FORECAST TO
BE STRONGER.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 43 77 58 77 63 / 0 0 0 10 10
VICTORIA 41 76 55 76 61 / 0 0 0 10 10
LAREDO 49 84 58 90 66 / 0 0 0 10 10
ALICE 42 80 55 83 62 / 0 0 0 10 10
ROCKPORT 48 69 62 74 65 / 0 0 0 10 10
COTULLA 41 84 52 84 60 / 0 0 0 10 10
KINGSVILLE 42 78 56 82 63 / 0 0 0 10 10
NAVY CORPUS 52 69 62 75 66 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
GW/86...SHORT TERM
AK/84...LONG TERMHazardous weather outlook, Mar 10, 4:45 AM CST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 445 AM CST THU MAR 10 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 445 AM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS THIS MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON. STRONG SOUTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP ON FRIDAY. AFTERNOON HUMIDITY VALUES WILL DROP TO 35 TO 40 PERCENT ALONG THE COAST AND 15 TO 25 PERCENT ACROSS THE BRUSH COUNTRY AND WESTERN RIO GRANDE PLAINS. SMALL CRAFT ADVISORIES CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE GULF WATERS FRIDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM/CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:42 PM CST | Small Craft Advisory | CRP | 18 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.